MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX; SURGICAL MESH
Catalog Number 0115322
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Abdominal Pain (1685); Swelling/ Edema (4577)
Date of Event 03/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, patient underwent right inguinal hernia repair with the implant of a 3dmax mesh.Following the procedure, the patient experienced chronic postoperative pain and underwent multiple ultrasound examinations.Imaging studies did not reveal any abnormalities.However, the patient reports a swelling and hardening in the groin region.No additional information can be obtained.Based on the information available, no conclusions can be made as to the degree to which the implant may have caused or contributed to the patient's postoperative complication.The adverse reaction section of the instructions-for-use, supplied with the device identifies pain as a possible complication.Review of manufacturing records confirms the product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As alleged (in summary) by patient via ansm report (b)(4).On (b)(6) 2021 during a right inguinal hernia repair procedure the patient was implanted with a 3dmax right mesh.Since the day after the operation - increasingly severe pain on exertion -today has become a chronic pain.It was at this point that i began to have doubts about the supposed success (according to the surgeon) of the operation.The post-operative pain was such that i had to extend my sick leave by two weeks.Back to the same practitioner for a follow-up consultation, always with the same verdict: "it's nothing, everything's in place.We don't understand".A few months went by and so did the pain.On the other hand, all it takes is for me to carry a parcel that's a bit too bulky, to run a bit too fast, or to jump, a little too fast, jump a little too high, climb a ladder or hold a hedge trimmer (i'm also a gardener by trade), and the tugging the quickly becomes unbearable.I've had to have at least 5 ultrasounds since 2021, because i was convinced it was recurring.The pain didn't belong to anything visible.The imaging still didn't reveal anything abnormal.However, today i can clearly see swelling and hardening in my groin.I'm going to be 55 - i've just stopped working at the beginning of (b)(4), because i needed a rest.I wasn't making any progress.Clinical report no.1: 50-year-old patient presenting with symptomatic right inguinal hernia, already confirmed by laparoscopy during repair of a left inguinal hernia in 2015.The patient has a history of right testicular hydrocele repair at the age of 11, with the testicle remaining elevated and sensitive since that procedure.Given the symptomatic nature of the hernia, surgery is recommended.The patient has been informed of the laparoscopic surgical procedure.The patient has been informed of the benefits and risks of this procedure (which he has already undergone on the contralateral side).Surgical findings: no hernia recurrence on the left side.On the right, external oblique hernia with a large pre-hernial lipoma, possibly related to the patient's surgical history.Testicular hydrocele, spermatic dissection is quite tedious and in order to properly resect the entire peritoneal sac, one must dissect very close to the spermatic vessels and the vas deferens without devascularization.Classic dissection of the preperitoneal space elsewhere.Visualization of the cooper's space inside.Interposition of a 17 x 12 cm bard plate, which positions itself well spontaneously and is therefore secured with only two absorbatack staples to the deep surface of the broad muscles, away from the neurovascular pedicles.However, no stapling is performed at the cooper's ligament.Peritoneal closure with v-loc 3.0 after reduction of pneumoperitoneum to 8 mm of mercury.Removal of all trocars under optical control.Active exsufflation.Clinical report no.2: closure of the supraumbilical fascia with a vicryl 0 x-stitch.Intradermal monocryl 4.0 and steri-strips on the skin.Duration of procedure: 35 minutes.Checklist verified at the start and end of the procedure.

Brand Name
3DMAX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24365411
Report Number1213643-2026-00150
Device Sequence Number12078760
Product Code FTL
UDI-Device Identifier00801741030772
UDI-Public(01)00801741030772(17)250728(10)HUEV0935
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K081010
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2025
Device Catalogue Number0115322
Device Lot NumberHUEV0935
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2026
Initial Report FDA Received Date02/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/23/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age50 YR
Patient SexMale